MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH MINI BC S-TAK 2.4X 8.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH MINI BC S-TAK 2.4X 8.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Health Effect - Clinical Codes Purulent Discharge (1812); Foreign Body Reaction (1868); Unspecified Infection (1930); Staphylococcus Aureus (2058); Impaired Healing (2378)
Date of Event 08/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that arthrex mexico has been notified of the following incident: a patient underwent an arthroscopic brostrom and internal brace ankle procedure (b)(6) 2019.The patient progressed erroneously in wound healing, secondary to rejection of internal suture material, causing infection and desistance on (b)(6) 2020.Patient has been under antibiotic treatment since with biomics 400mg and danzen 10mg.On (b)(6) 2020 a fistulectomy was performed in the surgeon¿s office under local anesthesia, as well as wound remodeling and closure with dermalon 3/0, which was rejected and (b)(6) 2020 a vacuum therapy peak wound patch was placed to prevent the formation of seroma which prevents proper wound closure in an attempt to avoid a major surgical procedure.After 10 days the patch was removed (b)(6) 2020 finding granulation of the tissue, with bleeding edges and pacacity of wound remodeling with little exudate.A culture was performed of the secretion.Laboratory sample results reported staphylococcus aureus.Patient is sensitive to trimethoprim with sulfamethoxazole so an oral administration was administered for 15 days to remit infection symptoms.Due to wound closure not occurring a revision surgery has been scheduled for (b)(6) 2020 to remove the arthrex products and remodel the wound for cutaneous closure.

Brand Name
SUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10484014
Report Number1220246-2020-02135
Device Sequence Number19137204
Product Code MAI
UDI-Device Identifier00888867010147
UDI-Public00888867010147
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberSUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Device Catalogue NumberAR-1322BCNF
Device Lot Number10311113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;